MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/09/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2013 - patient was diagnosed with symptomatic ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #1).Per operative notes, "lysis of adhesions was required and the defect was identified.A composix l/p mesh (device #1) was placed through the middle of the defect and secured.¿ (b)(6) 2013 - patient was diagnosed with symptomatic recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #2).Per operative notes, "dense adhesions noted to the previously placed mesh were lysed.A composix l/p mesh (device #2) was secured into the peritoneal cavity, brought out through the defect with suture and secured." (b)(6) 2014 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of sepramesh ip (device #3).Per operative notes, "hernia defect was easily reduced.A small section of sepramesh ip (device #3) was secured into the peritoneal cavity, sewn circumferentially into the defect and sutured." (b)(6) 2015 - patient was diagnosed with ventral & left inguinal hernia thereby underwent repair with mesh removal (device #1, #2 & #3).Per operative notes, "the old mesh (device #1, #2 & #3) had retracted and was noted to be in a ball.This was excised.Limited lysis of adhesions was required.A prolene mesh was secured with sutures." attorney alleges that the patient had adhesions, hernia recurrence, infection, excised abdominal wall sinus, extensive scar tissues, excision of mesh and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 2 years 9 months post implant of composix l/p mesh, patient was diagnosed with adhesions, hernia recurrence and material deformation thereby underwent repair with mesh removal.Per operative notes, "the old mesh had retracted and was noted to be in a ball.This was excised." the instructions-for-use (ifu) supplied with the device identify hernia recurrence and adhesions as possible complications.This emdr represents mesh ¿ composix l/p (device #1).An additional emdr was submitted to represent mesh ¿ composix l/p (device #2) and a supplemental emdr was submitted to represent sepramesh ip (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18892818
Report Number1213643-2024-091108
Device Sequence Number7588933
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number0134450
Device Lot NumberHUWH0939
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight118 KG